Alert archive / Georgia / Flood Watches in 2015
Flood Watch 5, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Dec 16, 2015, 1:44 PM EST for 24 counties in Georgia. It took effect at Dec 17, 2015, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2015, 1:44 PM EST (18:44 UTC)
- In effect from
- Dec 17, 2015, 12:00 AM EST
- Expired
- Dec 17, 2015, 10:02 AM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 24 counties
Bartow County, GA, Carroll County, GA, Cherokee County, GA, Cobb County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WGUS62 KFFC 161844 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 144 PM EST WED DEC 16 2015 GAZ005>009-012>016-019>023-030>034-041>045-170245- /O.NEW.KFFC.FA.A.0005.151217T0500Z-151217T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN- WHITE-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 144 PM EST WED DEC 16 2015 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR MUCH OF NORTH GEORGIA GENERALLY NORTH OF A LINE FROM CARROLLTON...TO ATLANTA...TO GAINESVILLE. * FROM MIDNIGHT EST TONIGHT THROUGH THURSDAY AFTERNOON * RAINFALL WILL BECOME HEAVY OVER NORTH GEORGIA LATE TONIGHT AND THURSDAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS ARE EXPECTED. RUNOFF FROM THIS RAIN COULD PUSH RIVERS AND CREEKS ABOVE FLOOD STAGE. ALSO...TEMPORARY STREET FLOODING AND ROAD PONDING ARE POSSIBLE DUE TO POOR DRAINAGE AND CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
090 WGUS62 KFFC 170245 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 PM EST WED DEC 16 2015 GAZ005>009-012>016-019>023-030>034-041>045-171200- /O.CON.KFFC.FA.A.0005.151217T0500Z-151217T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN- WHITE-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 945 PM EST WED DEC 16 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * MUCH OF NORTH GEORGIA... GENERALLY ALONG AND NORTH OF A LINE FROM CARROLLTON...TO ATLANTA...TO GAINESVILLE. * THROUGH THURSDAY AFTERNOON * RAINFALL WILL BECOME HEAVY OVER NORTH GEORGIA TONIGHT AND ON THURSDAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS ARE EXPECTED. RUNOFF FROM THIS RAIN COULD PUSH RIVERS AND CREEKS ABOVE FLOOD STAGE. ALSO...TEMPORARY STREET FLOODING AND ROAD PONDING ARE POSSIBLE DUE TO POOR DRAINAGE AND CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
064 WGUS62 KFFC 170820 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 AM EST THU DEC 17 2015 GAZ005>009-012>016-019>023-030>034-041>045-171630- /O.CON.KFFC.FA.A.0005.000000T0000Z-151217T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN- WHITE-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON- DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 320 AM EST THU DEC 17 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA...INCLUDING THE FOLLOWING IN NORTH ... CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB... DOUGLAS...FANNIN...FORSYTH...GILMER...GWINNETT...HALL... LUMPKIN...NORTH FULTON...PICKENS...SOUTH FULTON AND UNION. IN NORTHEAST GEORGIA...TOWNS AND WHITE. IN NORTHWEST GEORGIA... BARTOW...CARROLL...FLOYD...GORDON...HARALSON...MURRAY... PAULDING AND POLK. * THROUGH THIS AFTERNOON * LOCALLY HEAVY RAINFALL WILL CONTINUA THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF ONE AND A HALF TO TWO INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RUNOFF FROM THIS RAIN COULD PUSH RIVERS AND CREEKS ABOVE FLOOD STAGE. ALSO...TEMPORARY STREET FLOODING AND ROAD PONDING ARE POSSIBLE DUE TO POOR DRAINAGE AND CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
483 WGUS62 KFFC 171237 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 AM EST THU DEC 17 2015 ...A FLOOD WATCH CONTINUES FOR A PORTION OF NORTH GEORGIA TODAY... GAZ005>009-012>016-019>021-030-031-041-171345- /O.CAN.KFFC.FA.A.0005.000000T0000Z-151217T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN- WHITE-FLOYD-BARTOW-CHEROKEE-POLK-PAULDING-HARALSON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 737 AM EST THU DEC 17 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHWEST...NORTH CENTRAL AND NORTHEAST GEORGIA HAS BEEN CANCELLED. RAINFALL AMOUNTS OF LESS THAN ONE INCH OCCURRED LAST NIGHT OVER THE COUNTIES PREVIOUSLY IN THE FLOOD WATCH AREA. ADDITIONAL RAINFALL OF AROUND ONE HALF INCH IS EXPECTED TODAY IN ADVANCE OF THE COLD FRONT APPROACHING GEORGIA. $$ GAZ022-023-032>034-042>045-172045- /O.CON.KFFC.FA.A.0005.000000T0000Z-151217T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-HALL-COBB-NORTH FULTON-GWINNETT-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 737 AM EST THU DEC 17 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH GEORGIA...INCLUDING THE FOLLOWING...COBB... DEKALB...DOUGLAS...FORSYTH...GWINNETT...HALL...NORTH FULTON AND SOUTH FULTON AND CARROLL. * UNTIL 6 PM EST THIS EVENING * WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES OCCURRED LAST NIGHT OVER THIS PORTION OF THE WATCH AREA. THERE HAVE BEEN NUMEROUS SIGNIFICANT RISES ON AREA STREAMS AND CREEKS THIS MORNING. ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE HALF INCH TODAY WILL ALLOW SOME OF THEM TO BRIEFLY REACH FLOOD STAGE BEFORE FALLING LATER THIS AFTERNOON. RUNOFF FROM THE RAIN CONTINUES TO CAUSE TEMPORARY STREET FLOODING AND ROAD PONDING DUE TO POOR DRAINAGE AND CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 16
325 WGUS62 KFFC 171502 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1002 AM EST THU DEC 17 2015 GAZ022-023-032>034-042>045-171615- /O.CAN.KFFC.FA.A.0005.000000T0000Z-151217T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-HALL-COBB-NORTH FULTON-GWINNETT-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 1002 AM EST THU DEC 17 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH GEORGIA HAS BEEN CANCELLED. RAINFALL AMOUNTS FROM 1 TO 2.5 INCHES HAS FALLEN OVER THIS PORTION OF THE PREVIOUS FLOOD WATCH AREA. NUMEROUS STREAMS AND CREEKS HAVE HAD SIGNIFICANT RISES THIS MORNING...BUT MOST ARE LEVELING OFF BELOW FLOOD STAGE OR ARE BEGINNING TO FALL. ADDITIONAL RAINFALL AMOUNTS LESS THAN 0.25 INCH TODAY WILL NOT CAUSE ANY FURTHER FLOOD POTENTIAL. $$ 16
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 16, 10:45 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Dec 16, 10:45 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 AM EST WED DEC 16 2015 .UPDATE... FORECAST HAS BEEN LARGELY ON TRACK THIS MORNING. PATCHY MORNING FOG HAS LARGELY BURNED OFF. EXPECT MORE CLOUDS TO ENCROACH ONTO THE STATE THIS AFTERNOON IN ASSOCIATION WITH THE APPROACHING STORM SYSTEM CURRENTLY TRAVERSING THE MISSISSIPPI VALLEY. CONTINUING TO MONITOR THE THUNDERSTORM AND HEAVY RAINFALL POTENTIAL IN OUR AREA TONIGHT INTO THURSDAY AND WILL GET A BETTER IDEA OF THIS POTENTIAL WITH LATEST MODEL RUNS TODAY. && .PREV DISCUSSION... /ISSUED 623 AM EST WED DEC 16 2015/ PREV DISCUSSION... /ISSUED 402 AM EST WED DEC 16 2015/ SHORT TERM /TODAY THROUGH THURSDAY/... HIGH PRESSURE RIDGE AXIS OVER THE EASTERN SEABOARD WILL CONTINUE TO PUSH EASTWARD TODAY AS UPPER LEVEL TROUGH BEHIND IT LIFTS NORTHEASTWARD INTO CENTRAL CANADA. INCREASING CLOUDS EXPECTED TODAY AS LOW PRESSURE DRAGS WARM FRONT NORTHWARD AND DEEP LAYER SOUTHEASTERLY FLOW DRAWS AMPLE MOISTURE UP FROM THE GULF. AS THE LOW CONTINUES TO LIFT TO THE NORTHEAST...A COLD FRONT IS PROGGED TO PUSH INTO NORTH GEORGIA LATE TONIGHT...AND EXIT THE STATE THURSDAY NIGHT/FRIDAY MORNING. WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL ACCOMPANY THE FRONT. MODEL CONSENSUS CONTINUES TO SUGGEST LIMITED INSTABILITY AND ONLY MODERATE WIND SHEAR...LARGELY PREVENTING ORGANIZED SEVERE STORM DEVELOPMENT. FOR NOW...MAIN CONCERNS WILL BE GENERAL THUNDERSTORMS EMBEDDED WITHIN THE AREAS OF RAIN...WITH MAIN THREATS BEING GUSTY WINDS TO 40-50MPH AND OCCASIONAL LIGHTNING. STORM TOTAL QPF CONTINUES TO BE ON THE ORDER OF 1.5-2.0 INCHES...WITH THE HIGHEST AMOUNTS ACROSS NORTHEAST GEORGIA. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE SHORT TERM WITH HIGHS IN THE UPPER 60S AND 70S...AND LOWS IN THE 50S TO LOW 60S. HAVE GENERALLY GONE WITH A BLEND OF GUIDANCE FOR TEMPERATURES THROUGH THURSDAY. 31 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... THE COLD FRONT WILL CONTINUE TO THE CLEAR THE CWFA THURSDAY NIGHT. STILL A LITTLE INSTABILITY LEFT DURING THE EVENING THAT A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON FRIDAY...AND REMAIN THE DOMINANT WEATHER FEATURE THROUGH SATURDAY. HIGH PRESSURE WILL BEGIN TO SHIFT OFFSHORE MONDAY AS A COLD FRONT ENTERS THE LOWER MISSISSIPPI RIVER VALLEY. THE FRONT WILL SLOWLY MOVE EAST THROUGH THE MIDDLE OF THE WEEK. THE MODELS DON'T REALLY HAVE THE FRONT PUSHING EAST OF THE CWFA UNTIL LATE-WEEK. THERE IS GOOD AGREEMENT BETWEEN THE GFS AND ECMWF THAT TUESDAY NIGHT INTO WEDNESDAY NIGHT WILL BE WET. SO...HAVE GONE AHEAD AND KEPT THE LIKELY POPS. NLISTEMAA AVIATION... 12Z UPDATE... VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING. DEGRADING CONDITIONS EXPECTED THIS EVENING AND OVERNIGHT AS MOISTURE RETURNS TO THE STATE. MVFR CONDITIONS EXPECTED BY 00-02Z...WITH IFR BY 10-12Z THURSDAY ACCOMPANIED BY LIGHT RAIN. EAST WINDS AT 3-8KT EXPECTED THROUGH THE PERIOD. IMPROVING CONDITIONS THURSDAY AFTER LATE MORNING/EARLY AFTERNOON AS FRONT PUSHES THROUGH. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON TIMING OF -RA AND IFR CIGS. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 57 66 41 / 20 90 100 10 ATLANTA 68 59 65 39 / 40 100 100 10 BLAIRSVILLE 65 54 60 34 / 20 100 100 10 CARTERSVILLE 68 58 63 36 / 30 100 90 10 COLUMBUS 70 62 70 43 / 50 90 90 10 GAINESVILLE 66 56 63 40 / 20 100 100 10 MACON 70 61 71 44 / 50 80 80 20 ROME 68 56 62 35 / 30 100 80 10 PEACHTREE CITY 68 58 66 37 / 50 100 100 10 VIDALIA 71 63 75 53 / 40 50 90 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....17 AVIATION...RW
Hazardous weather outlook, Dec 16, 12:10 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1210 PM EST WED DEC 16 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171715- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1210 PM EST WED DEC 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE LATE TONIGHT ACROSS THE EXTREME WESTERN PARTS OF NORTH AND CENTRAL GEORGIA... A STRONG COLD FRONT WILL MOVE INTO THE TENNESSEE VALLEY AS A WARM FRONT MOVES NORTHWARD FROM THE GULF OF MEXICO AND INTO CENTRAL GEORGIA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS MAINLY THE WESTERN AND NORTHERN PARTS OF THE REGION. HOWEVER AS THE COLD FRONT MOVES INTO ALABAMA LATER TONIGHT...A FEW STORMS COULD BECOME STRONG...MAINLY SOUTH OF I-20 AND WEST OF I-75...AND MAINLY AFTER 3 AM TONIGHT. GUSTY WINDS OF UP TO 50 MPH ALONG WITH HEAVY RAIN IS POSSIBLE. THE HEAVY RAIN COULD CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWER AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL GEORGIA ON THURSDAY. A FEW STORMS COULD BECOME SEVERE SOUTH OF I-20 WITH DAMAGING WINDS AND ISOLATED BRIEF TORNADOES. HEAVY RAIN WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME LOCALIZED FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.